MAUDE Adverse Event Report: DEPUY SPINE INC 2.4 DRILL; BIT, DRILL

DEPUY SPINE INC 2.4 DRILL; BIT, DRILL
Model Number 288301024
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4), unknown.The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the spine fusion surgery was performed on (b)(6) 2019 due to dens fracture at c2.During the surgery, when the surgeon performed drilling at c1 lateral mass with adjustable drill (p/n: 288301024) to create screw hole, it was reported that the drill bit was broken.There were no broken parts in the patient¿s body.The surgery was finished without any other problem although it was not reported how the surgery was completed.There was less than 30 min.Surgical delay and there was no adverse consequence to the patient.No further information was provided by the hospital.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination found the drill was received broken and in two separate pieces.No other malfunctions were identified.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.No new malfunctions were observed during the investigation.While no specific design or manufacturing issues were observed, excessive force during use possibly may have led to complaint condition.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4 DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8729716
Report Number1526439-2019-51781
Device Sequence Number19476208
Product Code HTW
UDI-Device Identifier10705034221151
UDI-Public(01)10705034221151
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288301024
Device Catalogue Number288301024
Device Lot Number1108NG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1